Wednesday, September 23, 2009

My nervous system is fried

What a wretched week it's been so far. I've been in so much pain. Yesterday, I was seriously starting to worry that I might need a cane to get around because of my hip. My hip is better today, for which I am very grateful. I didn't want to have to buy a cane.

But what isn't doing better is my nervous system. I'm going through one of those times where it seems like I have bionic hearing. Every noise seems super loud. And it feels like every nerve in my body is exposed and raw and vibrating to every noise. AND, it feels like every noise makes my chest feel tight and weird, like the center of my chest is a huge guitar string that gets plucked with every noise. It's driving me batty.

I was supposed to go to my son's curriculum night tonight. I should be leaving right now, actually. And I just can't do it. I can't be in a room with a bunch of people. My nerves can't take all that noise. Or the feeling of jumping out of my skin just because someone walks up beside me.

Of all the symptoms of a flare, the overactive nervous system is the hardest for me to take. My heart is pounding right now just because noise is driving me crazy. The kids have the TV on, cars are continuously driving by, my neighbors are getting their carpets cleaned by the Stanley Steemer truck and the sound is humming throughout my entire house. Etc, etc. There's so much noise. I can't get away from it.

So far, I haven't found anything that helps this. Sometimes, a small glass of wine can help numb it just a little bit temporarily. But other than that, I haven't found anything that helps. I didn't have one of these "episodes" the whole time I was on Elavil but I was so tired I was barely conscious for the three months I was on it, so that really isn't a viable solution.

Do you experience this? Have you found anything that helps? 

3 comments:

Teresa said...

Have you tried an anti-anxiety med? I take Klonopin for my restless leg syndrome (which works great!) but also for panic attacks I get. I have the hypersensitivity all the time, worse w/migraines, but the anxiety meds seem to help it. I take this drug at bedtime and I don't have any hangover effect. You may want to look into it.

Denise @ Sunflowers, Chocolate and Little Boys said...

Xanax....its my nerve pill of choice. sorry to hear your having such a rough time and had to miss your back to school night.

Trisha Pearson said...

I tried Xanax once and I felt like a stumbly drunk. I'll talk to my doctor about anti-anxiety meds again though. I think staggering around like a drunk would be better than dealing with the hypersensitivity. Thank you for the suggestions!